Non-dispersal and density properties of infinite packings

Abstract : This article is motivated by an optimization problem arising in Biology. Interpretingthe eggs arrangements (packings) in the brood chamber as results from an optimization process, weare led to look for packings that are at the same time the most possible dense and non-dispersed. Wefirst model this issue in terms of an elementary shape optimization problem among convex bodies,involving their inradius, diameter and area. We then solve it completely, showing that the solutionsare either particular hexagons or a symmetric 2-cap body, namely the convex hull of a disk and twopoints lined-up with the center of the disk.
Document type :
Journal articles
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-01753911
Contributor : Yannick Privat <>
Submitted on : Wednesday, June 5, 2019 - 5:07:44 PM
Last modification on : Wednesday, June 12, 2019 - 1:23:27 AM

File

DHP_rev.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Alexandre Delyon, Antoine Henrot, Yannick Privat. Non-dispersal and density properties of infinite packings. SIAM Journal on Control and Optimization, Society for Industrial and Applied Mathematics, 2019, 57 (2), pp.1467-1492. ⟨10.1137/18M1181183⟩. ⟨hal-01753911v2⟩

Share

Metrics

Record views

26

Files downloads

5